Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 26, 2016, 9:27 AM CST. It took effect at Jan 26, 2016, 12:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 9:27 AM CST (15:27 UTC)
- In effect from
- Jan 26, 2016, 12:00 PM CST
- Expired
- Jan 26, 2016, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
098 WHUS74 KBRO 261527 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 927 AM CST TUE JAN 26 2016 ...HAZARDOUS MARINE CONDITIONS LATER TODAY AND TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS COASTAL WATERS LATE THIS MORNING AND INTO THE AFTERNOON. STRONG NORTH WINDS AND BUILDING SEAS WILL DEVELOP IN THE WAKE OF THE FRONT... RESULTING IN HAZARDOUS MARINE CONDITIONS. ANOTHER SURGE OF HIGH PRESSURE WILL BRING STRONGER WINDS WITH GALE FORCE GUSTS LIKELY LATE TONIGHT AND WEDNESDAY. MARINE CONDITIONS WILL IMPROVE ON THURSDAY. GMZ150-155-170-175-262100- /O.NEW.KBRO.SC.Y.0008.160126T1800Z-160126T2100Z/ /O.EXT.KBRO.GL.W.0003.160126T2100Z-160127T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 927 AM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTH WINDS 20 TO 25 KNOTS THIS AFTERNOON...INCREASING TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE TONIGHT. * WAVES/SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS AFTERNOON. SEAS WILL THEN BUILD TO 6 TO 9 FEET NEARSHORE AND TO 8 TO 10 FEET OFFSHORE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-262100- /O.CON.KBRO.SI.Y.0005.160126T1800Z-160127T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 927 AM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...NORTH 20 TO 25 KNOTS. * BAY WATERS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 54
1 follow-up statement
312 WHUS74 KBRO 262016 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 216 PM CST TUE JAN 26 2016 ...HAZARDOUS MARINE CONDITIONS ONGOING... .STRONG NORTH WINDS AND BUILDING SEAS ARE DEVELOPING IN THE WAKE OF A COLD FRONT...RESULTING IN HAZARDOUS MARINE CONDITIONS. GALE FORCE GUSTS WILL BE LIKELY TONIGHT INTO WEDNESDAY. CONDITIONS WILL IMPROVE ON THURSDAY. GMZ150-155-170-175-270330- /O.CON.KBRO.SC.Y.0008.000000T0000Z-160126T2100Z/ /O.CON.KBRO.GL.W.0003.160126T2100Z-160127T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 216 PM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...NORTH WINDS 20 TO 25 KNOTS THIS AFTERNOON...INCREASING TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE TONIGHT. * WAVES/SEAS...SEAS BUILDING TO 6 TO 9 FEET NEARSHORE AND TO 8 TO 10 FEET OFFSHORE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-270330- /O.CON.KBRO.SI.Y.0005.000000T0000Z-160127T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 216 PM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...NORTH 20 TO 25 KNOTS. * BAY WATERS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 54
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 5:52 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 26, 5:52 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 AM CST TUE JAN 26 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CONSIDERABLE MID/HIGH CLOUDS PREVAILS OVER DEEP SOUTH
TEXAS THIS MORNING COURTESY OF SOUTHWEST FLOW ALOFT. INCREASING
LOW LEVEL MOISTURE AND LIGHT SURFACE WINDS HAS ALLOWED SOME
PATCHY FOG AND LOW CEILINGS TO DEVELOP OVERNIGHT. A MIX OF IFR/MVFR
CIGS/VSBYS EXPECTED TO PREVAIL AT VALLEY TAF SITES THROUGH MID
MORNING. VISIBILITIES WILL IMPROVE THROUGH MUCH OF THE DAY...CIGS
WILL NOT IMPROVE ALL THAT MUCH AS A COLD FRONT MOVES SOUTH THROUGH
THE RIO GRANDE VALLEY BEGINNING AROUND MIDDAY OVER THE NORTHERN
RANCHLANDS. SURFACE WINDS WILL INCREASE RAPIDLY AND SHIFT TO THE
NORTH WITH GUSTS TO NEAR 30 KNOTS AS THE FRONT PROGRESSES. SCT
SHRA WILL ALSO DEVELOP IN THE VICINITY OF THE ADVANCING FRONT.
SHRA WILL BECOME MORE WIDESPREAD AT THE END OF THE TAF PERIOD WITH
CIGS REMAINING IN THE IFR/MVFR CATEGORY.
&&
.PREV DISCUSSION... /ISSUED 424 AM CST TUE JAN 26 2016/
SHORT TERM /TODAY THROUGH WEDNESDAY/...A COLD FRONT CURRENTLY
ACROSS SOUTH CENTRAL TEXAS...EXTENDING FROM EAGLE PASS TO NORTH
OF VICTORIA...WILL CONTINUE TO MOVE SOUTH THIS MORNING. SURFACE
OBSERVATIONS AND SATELLITE IMAGERY SHOWS A MIX OF PATCHY FOG AND
LOW CLOUDS ACROSS PORTIONS OF REGION THIS MORNING. BROWNSVILLE
RADAR INDICATES A FEW SHOWERS OVER THE GULF WATERS ABOUT 50 MILES
EAST OF KENEDY COUNTY. AREAS OF FOG WILL CONTINUE TO DEVELOP
ACROSS DEEP SOUTH TEXAS THROUGH SUNRISE BUT WIDESPREAD DENSE FOG
IS NOT EXPECTED AT THIS TIME.
THE STRONG COLD FRONT WILL APPROACH AND MOVE THROUGH THE NORTHERN
RANCHLANDS LATER THIS MORNING AND WILL PUSH OFF THE LOWER COAST
BETWEEN NOON AND 2 PM. THE LATEST GFS/NAM ARE IN GOOD AGREEMENT WITH
THIS TIMING WHILE THE ECMWF IS RUNNING 3 HOURS SLOWER. LIGHT WINDS
THIS MORNING MAY ALLOW SOME PATCHY FOG TO LINGER ACROSS THE AREA
UNTIL MID MORNING. OTHERWISE...MOSTLY CLOUDY TO CLOUDY SKIES FOR
TODAY WITH INCREASING RAIN CHANCES. TEMPERATURES WILL WARM INTO THE
60S TO LOWER 70S THIS MORNING BEFORE THE FRONT. IN THE WAKE OF THE
FRONT...BREEZY NORTH WINDS WITH TEMPERATURES FALLING INTO THE 50S
CAN BE EXPECTED ACROSS THE AREA BY THIS AFTERNOON.
THE PRESSURE GRADIENT WILL REMAIN STRONG WHICH WILL ALLOW BREEZY
NORTH WINDS TO PREVAIL...ESPECIALLY NEAR THE COAST...TONIGHT. RAIN
CHANCES CONTINUE FOR TONIGHT WITH LOW TEMPERATURES IN THE 40S. RAIN
CHANCES LINGER INTO THE WEDNESDAY BEFORE DRIER AIR FILTERS INTO
AREA. CLOUDY SKIES...BRISK NORTH WINDS AND LINGERING RAIN CHANCES
WILL KEEP HIGH TEMPERATURES WEDNESDAY IN THE 50S.
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...A STRONG 500 MB
TROUGH WILL BE PASSING OVER THE RGV AND THE REST OF THE TX
COASTLINE WED NIGHT. THE PASSAGE OF THIS TROUGH AXIS WILL BRING AN
END TO ANY LINGERING PCPN CHCS ACROSS THE REGION. A SERIES OF
WEAKER 500 MB AREAS OF PVA WILL MOVE OVER TX AND NORTHERN MEXICO
FROM FRI THROUGH MON. HOWEVER THE ATMS OVER THE REGION WILL HAVE
VERY LOW HUMIDITY LEVELS THROUGHOUT THE LONGER RANGE PERIOD. SO
EXPECT POPS TO REMAIN NEAR ZERO. THE FIRST PART OF THE LONGER
RANGE PERIOD WILL START OFF BELOW CLIMO FOR LATE JANUARY DUE TO
THE PRESENCE OF THE COLD AIRMASS OVER THE REGION. AS THE 500 MB
TROUGH AND THE ASSOCIATED SURFACE LOW SHIFTS EAST EXPECT THE TEMPS
TO MODERATE PRETTY STEADILY GOING WELL ABOVE CLIMO BY THE UPCOMING
WEEKEND.
A QUICK COMPARISON BETWEEN THE GFS AND THE ECMWF SHOWS PRETTY GOOD
AGREEMENT FOR BOTH THE TEMPS AND POPS WITH THE ECMWF SHOWING A BIT
OF A WARMER BIAS THROUGHOUT THE LONGER RANGE PERIOD. WILL GO
CLOSER TO THE COOLER GFS EARLY IN THE PERIOD AND WILL TREND CLOSER
TO THE ECMWF LATER IN THE PERIOD. RUN TO RUN COMPARISONS ON THE
GFS MEX MOS TEMPS AND POPS SHOWS PRETTY STABLE NUMBERS COMING IN
FROM THE LAST SEVERAL MODEL RUNS. SO THE OVERALL CONFIDENCE IN THE
LONGER TERM FORECAST WORDING IS ABOVE AVERAGE AT THIS TIME.
MARINE...NOW THROUGH WEDNESDAY...SURFACE OBSERVATIONS AND BUOY DATA
ALONG THE LOWER TEXAS COASTLINE INDICATE LIGHT SOUTH-SOUTHEAST WINDS
AND MODERATE SEAS. LIGHT SOUTHEASTERLY FLOW WILL CONTINUE THROUGH
MID-MORNING DUE TO A FAIRLY WEAK GRADIENT. HOWEVER...THIS WILL BE
SHORT LIVED AS A STRONG COLD FRONT WILL MOVE THROUGH THE LOWER TEXAS
COASTAL WATERS LATER THIS MORNING INTO THE AFTERNOON. NORTH WINDS
WILL GRADUALLY INCREASE AND BECOME STRONG BY TONIGHT AND WILL
CONTINUE INTO WEDNESDAY. BUILDING SEAS WILL PRODUCE HIGHLY ADVERSE
CONDITIONS.
A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE LAGUNA MADRE STARTING
AT NOON AND A GALE WARNING IS IN EFFECT BEGINNING AT 2 PM TODAY FOR
ALL OF THE LOWER TEXAS GULF WATERS. ADVERSE MARINE CONDITIONS WILL
LIKELY CONTINUE THROUGH WEDNESDAY.
WEDNESDAY NIGHT THROUGH SATURDAY...SOME SCA CONDITIONS MAY LINGER
INTO WED NIGHT ACROSS THE GULF WATERS BUT OVERALL MARINE
CONDITIONS WILL BE IMPROVING STEADILY THROUGH THURS AS THE PGF
WEAKENS. THE PGF WILL THEN START TO STRENGTHEN ONCE AGAIN AS A
SURFACE LOW DEVELOPS OVER THE RED RIVER VALLEY AS THE WEEKEND
APPROACHES. THE STRENGTHENING SOUTHERLY FLOW MAY PUSH UP CLOSE TO
SCEC WORDING AS THE WEEKEND APPROACHES.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 6 AM CST
WEDNESDAY FOR GMZ130-132-135.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
63Hazardous weather outlook, Jan 26, 4:59 AM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 459 AM CST TUE JAN 26 2016 TXZ248>257-271100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 459 AM CST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES WEDNESDAY AND THURSDAY DUE TO HIGHER SEAS PRODUCED BY STRONGER WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-271100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 459 AM CST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM NOON TODAY THROUGH TONIGHT. A GALE WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS WEDNESDAY AND WEDNESDAY NIGHT DUE TO STRONG WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 26, 6:42 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 642 AM CST TUE JAN 26 2016 TXZ248>257-261500- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 642 AM CST TUE JAN 26 2016 ...PATCHY AREAS OF DENSE FOG AFFECTING PARTS OF THE RIO GRANDE VALLEY... AT 630 AM...SURFACE OBSERVATIONS FROM AROUND THE REGION INDICATE THAT SOME PATCHY DENSE FOG HAS FORMED AND IS REDUCING THE VISIBILITIES DOWN TO NEAR ONE QUARTER OF A MILE MAINLY IN THE EDINBURG AREA IN HIDALGO COUNTY AND NEAR THE FALCON RESERVOIR IN ZAPATA COUNTY. THESE PATCHY AREAS OF DENSE FOG WILL LINGER THROUGHOUT SUNRISE THIS MORNING AND WILL THEN DISSIPATE QUICKLY AFTER SUNRISE. MORNING MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS... AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THROUGH AROUND 9 AM IF ENCOUNTERING ANY AREAS OF DENSE FOG.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:54 AM CST | Gale Warning | BRO | 23 hr | |
| Jan 26, 4:54 AM CST | Small Craft Advisory for Winds | BRO | 37 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.